Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 8, 2023, 12:22 PM CST for 8 counties in Arkansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 8, 2023, 12:22 PM CST (18:22 UTC)
- Expired
- Feb 8, 2023, 4:43 PM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleburne County, AR, Faulkner County, AR, Independence County, AR, Johnson County, AR, Pope County, AR, Stone County, AR, Van Buren County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 1:20 PM CST | FLASH FLOOD | 2 W Searcy, AR | WATER COMPLETELY COVERING SEVERAL SECTIONS OF THE BEEBE CAPPS EXPRESSWAY IN SEARCY, AR. |
| Feb 8, 3:20 PM CST | FLASH FLOOD | 4 Wsw Saint James, AR | NUMEROUS ROADS WASHED OUT ACROSS STONE COUNTY INCLUDING MISENHEIMER ROAD OR ARKANSAS STATE HIGHWAY 28 NEAR MOUNTAIN VIEW, AR. |
| Feb 8, 4:52 PM CST | FLOOD | Clinton, AR | MULTIPLE ROADS IN THE VICINITY OF CLINTON, AR AND COUNTY-WIDE ACROSS VAN BUREN COUNTY ARE UNDERWATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS54 KLZK 081822
FFWLZK
ARC023-045-063-071-115-137-141-145-090030-
/O.NEW.KLZK.FF.W.0013.230208T1822Z-230209T0020Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1222 PM CST Wed Feb 8 2023
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Faulkner County in central Arkansas...
Northern Pope County in central Arkansas...
White County in central Arkansas...
Cleburne County in north central Arkansas...
Independence County in north central Arkansas...
Southern Stone County in north central Arkansas...
Van Buren County in north central Arkansas...
Northern Johnson County in western Arkansas...
* Until 620 PM CST.
* At 1222 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cabot, Searcy, Batesville, Heber Springs, Mountain View, Clinton,
Fairfield Bay, Beebe, Vilonia, Bald Knob, Judsonia, Kensett,
Newark, Greers Ferry, Quitman, Higginson, Pangburn, Rose Bud,
Cushman and Damascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3555 9370 3577 9370 3572 9264 3579 9263
3579 9242 3588 9241 3587 9185 3594 9175
3588 9120 3571 9135 3553 9137 3553 9158
3544 9158 3542 9143 3505 9184 3502 9228
3535 9225 3535 9248 3546 9248 3554 9286
FLASH FLOOD...RADAR INDICATED
$$
CTP2 follow-up statements
179
WGUS74 KLZK 082157
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
357 PM CST Wed Feb 8 2023
ARC023-045-063-071-115-137-141-145-090030-
/O.CON.KLZK.FF.W.0013.000000T0000Z-230209T0020Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cleburne AR-Faulkner AR-Independence AR-Johnson AR-Pope AR-Stone AR-
Van Buren AR-White AR-
357 PM CST Wed Feb 8 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 620 PM CST THIS
EVENING FOR NORTHEASTERN FAULKNER, NORTHERN POPE, WHITE, CLEBURNE,
INDEPENDENCE, SOUTHERN STONE, VAN BUREN AND NORTHERN JOHNSON
COUNTIES...
At 357 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Cabot, Searcy, Batesville, Heber Springs, Mountain View, Clinton,
Fairfield Bay, Beebe, Vilonia, Bald Knob, Judsonia, Kensett,
Newark, Greers Ferry, Quitman, Higginson, Pangburn, Rose Bud,
Cushman and Damascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3555 9370 3577 9370 3572 9264 3579 9263
3579 9242 3588 9241 3587 9185 3594 9175
3588 9120 3571 9135 3553 9137 3553 9158
3544 9158 3542 9143 3505 9184 3502 9228
3535 9225 3535 9248 3546 9248 3554 9286
FLASH FLOOD...RADAR INDICATED
$$
CTP679
WGUS74 KLZK 082243
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
443 PM CST Wed Feb 8 2023
ARC023-045-063-071-115-137-141-145-082253-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-230209T0020Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cleburne AR-Faulkner AR-Independence AR-Johnson AR-Pope AR-Stone AR-
Van Buren AR-White AR-
443 PM CST Wed Feb 8 2023
...FLASH FLOOD WARNING FOR NORTHEASTERN FAULKNER, NORTHERN POPE,
WHITE, CLEBURNE, INDEPENDENCE, SOUTHERN STONE, VAN BUREN AND
NORTHERN JOHNSON COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3555 9370 3577 9370 3572 9264 3579 9263
3579 9242 3588 9241 3587 9185 3594 9175
3588 9120 3571 9135 3553 9137 3553 9158
3544 9158 3542 9143 3505 9184 3502 9228
3535 9225 3535 9248 3546 9248 3554 9286
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 8, 11:23 AM CST, 59 minutes earlier.
Area forecast discussion, Feb 8, 11:23 AM CST, 59 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1123 AM CST Wed Feb 8 2023 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 338 AM CST Wed Feb 8 2023 A H500 trough, currently located across portions of TX/OK, will continue to push eastward through the day today. Showers and/or thunderstorms are expected to continue across western and northern Arkansas.The surface low pressure is currently located within the TexLaArk region and will continue to move towards the north and east through the day today. This will bring with it a surge of moisture from the Caribbean. Severe weather will be possible with this system...although heavy rain across the state could be more of a concern through early Thursday morning. Showers and thunderstorms will come to end early Thursday morning as the upper level low ejects into the Great Lakes...this will set the stage for a new, quick hitting disturbance to impact the state in the long term period. As the system moves closer to the state, expect the current rain over the western to northern part of the state to slowly makes its way into central and southern Arkansas. By late Wednesday morning, widespread rainfall and thunderstorms will be possible across much of the state. The severe weather threat remains low at this time...but not zero. Over the last couple of days, model guidance has suggested an increase threat for severe weather across portions of central and southern Arkansas Wednesday afternoon and evening. As of right now, south-central to southeastern AR will see the greatest chance for severe weather with the highest CAPE values (500- 1000 J/kg), dew points in the mid 60s, some speed/directional wind shear, and SRH values around 100 to 300 m2/s2. More specifically, areas along and east of I-30 and south of I-40 could see the greatest potential of severe weather. With that said, severe weather cannot be ruled out for portions of central/northern Arkansas. But with increased cloud cover/rain chances ahead of the main disturbance... severe weather chances are still expected to remain on the lower side. One reason southeastern AR is expected to see the best chance for any severe weather is the because the trough could become more negatively tilted as the system ejects out. Additionally, this would occur around Wednesday afternoon as a low level jet becomes maximized across this area due to the disturbance ejecting out. Damaging winds and isolated tornadoes will be possible today with small hail not being completely ruled out. As mentioned above, the heavy rainfall could be more of a concern (especially for western and northern Arkansas) with possible PWAT values of 1.30-1.70 inches across the state and moisture being pulled in from the Caribbean. Since Tuesday afternoon, portions of western Arkansas have already received one to three inches of rain with an additional two to three inches still to come. Current forecast storm total QPF values through Thursday morning show an additional one to three inches for much of the CWA dropping significantly as you go to the southeastern part of the state. As always with heavy rain events, locally higher amounts are possible. Isolated flash flooding will possible through today as heavy rain continues to stream in from the south. A Flood Watch has been issued for portions of northern, central, and western Arkansas through midnight tonight. High temperatures are expected to be into the lower 50s to lower 70s through the period with overnight lows in the mid 30s to mid 40s. && .LONG TERM... (Thursday Night through Tuesday) Issued at 338 AM CST Wed Feb 8 2023 Quick on the heels of today's system will be another vort max moving from the Central Plains into the Red River Valley by Fri. Deterministic and ensemble guidance continue showing a strong signal for at least some precip associated with this impulse, mainly across the NErn half of the area, beginning pre-dawn Fri morning and lingering thru the afternoon hours. Stout NWrly flow at the sfc will promote strong CAA during this same timeframe with temps dropping to near or slightly below freezing across NWrn sections early Fri morning. A RA/SN mix remains possible over the Bostons/Ozarks before temps climb above freezing late Fri morning and little to no accum is expected. This system will exit to the E/SE late Fri into Sat with amplified mid/upper ridging moving in as sfc ridging builds across the area. Accordingly, temps will begin to gradually moderate thru the weekend into next week with generally fair conditions expected. Another potent upper cyclone will emerge across W TX by Valentine's Day, and with increasing moisture advection as well as WAA aloft, will see an increase in rain and perhaps some thunder locally by Mon. Rain will increase in coverage thru Tues as stronger forcing for ascent overspreads the area with the upper cyclone's approach. && .AVIATION... (18Z TAFS) Issued at 1116 AM CST Wed Feb 8 2023 Persistent rain continues across much of the CWA as we move into the afternoon hours today. IFR/LIFR conditions are reported across the entire CWA, with low cloud cover and visibility due to rainfall. Isolated thunderstorms are noted as well, across western and central portions of the CWA. These conditions are expected to continue through the forecast period. Some variability is expected as well, as thunderstorm activity increases through the afternoon and evening. Strong to severe thunderstorms are possible (especially across SE portions of the CWA) this afternoon/evening. Higher wind speeds are expected as well, beginning this afternoon, with gusts increasing through the period. Higher wind speeds (outside of thunderstorms) are forecast across eastern portions of the CWA, with gusts as high as 35 mph possible. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 57 44 60 38 / 100 100 0 10 Camden AR 72 41 64 40 / 80 100 0 0 Harrison AR 50 38 57 33 / 100 80 0 20 Hot Springs AR 63 40 61 38 / 100 90 0 10 Little Rock AR 65 44 63 40 / 100 100 0 10 Monticello AR 73 45 64 41 / 70 90 0 0 Mount Ida AR 62 38 62 36 / 100 70 0 10 Mountain Home AR 52 40 57 35 / 100 90 0 20 Newport AR 61 45 58 38 / 100 100 0 10 Pine Bluff AR 70 44 62 41 / 90 100 0 0 Russellville AR 59 40 61 37 / 100 90 0 10 Searcy AR 61 43 60 37 / 100 100 0 10 Stuttgart AR 67 45 60 41 / 90 90 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for ARZ004>008-014>017-024-025- 031>033-039-042>044-052>054-103-112-113-121>123-130-137-138-140- 141-203-212-213-221>223-230-237-238-240-241-313-340-341. Wind Advisory from 6 PM this evening to 9 AM CST Thursday for ARZ007-008-016-017-024-025-032>034-044>047-056-057-064-065-069. && SHORT TERM...233 LONG TERM....69 AVIATION...71
Hazardous weather outlook, Feb 8, 4:08 AM CST, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 408 AM CST Wed Feb 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091015- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 408 AM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will become widespread across the state through this afternoon. While severe weather is expected to remain on the low side...damaging winds, an isolated tornado, and small hail will be possible by this afternoon. The area of greatest concern for severe weather is locations along and east of I-30 and south of I-40. Additionally, heavy rain is expected across the state with one to three inches possible. Western and northern Arkansas could see as much as two to four inches. Locally higher amounts will be possible. This heavy rain could result in isolated flash flooding, especially for areas with poor drainage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The system is expected to move out of the state early Thursday morning. With it, gusty conditions will be possible across higher elevations in addition to the eastern half of the state. While some snow could mix with rain over northwestern Arkansas Friday morning, little if any accumulation is expected. Another system will bring rain and thunder back to the area by Valentine's Day. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/69
In the hours before
Local storm report, Feb 8, 11:19 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 AM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM FLASH FLOOD 2 SSW SPRING LAKE CAMPG 35.13N 93.43W
02/08/2023 YELL AR LAW ENFORCEMENT
DANVILLE CHIEF OF POLICE REPORTS SWIFT WATER
RESCUE TOOK PLACE AT THE INTERSECTION OF
IDEAL LANE AND AR STATE HIGHWAY 307 THAT
SUCCESSFULLY RESCUED THE OCCUPANTS OF A
VEHICLE IN HIGH WATER.
&&
CTPLocal storm report, Feb 8, 11:37 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1137 AM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 SE HON 34.93N 94.17W
02/08/2023 SCOTT AR DEPT OF HIGHWAYS
ARKANSAS DEPARTMENT OF TRANSPORTATION HAS
CLOSED AR STATE HIGHWAY 80 BETWEEN HIGHWAYS
28 AND 71 DUE TO HIGH WATER OVER THE ROADWAY
AT THE CONFLUENCE OF THE POTEAU RIVER AND
JONES CREEK JUST NORTHWEST OF WALDRON, AR.
&&
CTPThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:23 AM CST | Wind Advisory | LZK | Arkansas, Cleburne, Desha, Drew, Faulkner, Independence and 12 more | 30 hr |
| Feb 8, 8:06 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 6 hr |
| Feb 8, 9:41 AM CST | Flash Flood Warning | LZK | Conway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more | 6 hr |
| Feb 8, 10:08 AM CST | River Flood Warning | LZK | Yell | 25 hr |
| Feb 8, 10:17 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 21 days |
| Feb 8, 10:22 AM CST | River Flood Warning | LZK | Randolph | 10 days |
| Feb 8, 10:25 AM CST | River Flood Warning | LZK | Randolph | 22 hr |
| Feb 8, 10:27 AM CST | River Flood Advisory | LZK | Fulton, Sharp | 9 hr |
| Feb 8, 10:28 AM CST | River Flood Advisory | LZK | Lawrence, Randolph | 9 hr |
| Feb 8, 10:36 AM CST | River Flood Warning | LZK | Clark, Hot Spring | 44 hr |
| Feb 8, 10:45 AM CST | River Flood Advisory | LZK | Clark, Nevada, Ouachita | 10 hr |
| Feb 8, 10:53 AM CST | River Flood Warning | LZK | Saline | 34 hr |
| Feb 8, 11:17 AM CST | River Flood Warning | LZK | White, Woodruff | 88 days |
| Feb 8, 1:40 PM CST | Areal Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 3 hr |
| Feb 8, 2:29 PM CST | Flash Flood Warning | LZK | Baxter, Independence, Izard, Newton, Searcy, Sharp and 1 more | 3 hr |
| Feb 8, 3:08 PM CST | Flash Flood Warning | LZK | Hot Spring | 9 hr |
| Feb 8, 3:20 PM CST | Areal Flood Warning | LZK | Conway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more | 2 hr |
| Feb 8, 4:41 PM CST | Special Weather Statement | LZK | Prairie | 34 min |
| Feb 8, 4:43 PM CST | Areal Flood Warning | LZK | Cleburne, Faulkner, Independence, Johnson, Pope, Stone and 2 more | 30 min |
| Feb 8, 5:55 PM CST | Special Weather Statement | LZK | Bradley | 35 min |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.